Kentucky, 2011Flash Flooding and Heavy Rain in Kentucky, July 24, 2011
July 24, 2011 · NWS LMK · 3 events in 1 county or zone
A nearly stationary thunderstorm brought localized torrential rainfall to Hardin County during the early evening hours of July 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary thunderstorm brought localized torrential rainfall to Hardin County during the early evening hours of July 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 24, 6:05 PM EST, 10 minutes earlier.
Area forecast discussion, Jul 24, 6:05 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT SUN JUL 24 2011
...UPDATED AVIATION DISCUSSION...
.SHORT TERM (TONIGHT AND MONDAY)...
WILL LET THE EXCESSIVE HEAT WARNING RUN THROUGH EXPIRATION OF 8 PM
EDT THIS EVE WITH HEAT INDICES EXPECTED TO REMAIN AROUND THE 105
MARK...EXCEPT OF COURSE WHERE TSTMS OCCUR.
A LINE OF TSTMS WAS DEVELOPING SEWD OVER SOUTHERN PARTS OF IL/IN
WITH THE MAIN SWD PUSH FROM SERN IL TO THE INDIANA BORDER WHERE MOST
UNSTABLE CAPES RESIDE. THESE STORMS WERE CAPABLE OF WET MICROBURST
DAMAGING WINDS LATE THIS AFTERNOON/EARLY EVE WITH OUR SWRN INDIANA
COUNTIES MOST AT RISK.
PULSE STORMS SHUD MAX OUT IN COVERAGE/INTENSITY EARLY THIS EVE...
AFTERWARD...WANING INSTABILITY WILL BEGIN TO LIMIT COVERAGE AND
STRENGTH TONIGHT UNTIL SOME SEWD MOVING UPR LEVEL SUPPORT ARRIVES
UPSTREAM. AT THAT TIME...AFTER MIDNIGHT...MORE SCATTERED TO NUMEROUS
STORMS SHUD APPROACH AND MOVE THRU OUR REGION IN THE PREDAWN HOURS
AND EARLY MONDAY AHEAD OF AND WITH A PRE-FRONTAL TROF AHEAD OF COLD
FRONT. FRONT...AT THE MOMENT...EXTENDS FROM SOUTHERN WI TO SOUTHERN
IOWA TO NERN KS...HOWEVER 70 DEG DEWPOINTS LAG A COUPLE HUNDRED
MILES BEHIND FRONT. FRONT WILL DECELERATE AS IT APPROACHES/ENTERS
OUR FORECAST AREA MONDAY WITH DRIER AIR NOT REACHING OUR NRN
FORECAST AREA UNTIL LATE AFTERNOON.
TEMPS WILL MAINLY COOL TONIGHT BECAUSE OF STORMS/RESULTANT OUTFLOW
BOUNDARIES...OTHERWISE THEY WILL BE LIMITED MAINLY TO MID/UPPER 70S.
MONDAY TEMPS SHUD BE TEMPERED SOMEWHAT BY CLOUDS/STORMS...LIMITING
THEM TO THE MID 80S TO AROUND 90.
.LONG TERM (MONDAY NIGHT - SUNDAY)...
MODELS CONTINUE IN GOOD AGREEMENT ON A COLD FRONT HAVING CLEARED THE
REGION AT THE START OF THIS PERIOD...WITH DRIER AIR FILTERING IN
BEHIND IT. TUESDAY AND FOR THE MOST PART WEDNESDAY SHOULD SEE NO
RAIN CHANCES WITH DEWPOINTS LOOKING TO BE IN THE 60S FOR MANY
PLACES. WEDNESDAY...THE UPPER TROUGH THAT IS BRINGING THE /DRIER/
AIR WILL MOVE INTO NEW ENGLAND AND ALLOW THE RIDGE OVER THE CENTRAL
PLAINS TO BUILD BACK EASTWARD INTO THE MID MISSISSIPPI RIVER VALLEY.
THAT RIDGE SHOULD STICK OVER US THROUGH AT LEAST FRIDAY. SOUTHERLY
FLOW WILL BECOME ESTABLISHED DURING THE DAY WEDNESDAY...WHICH SHOULD
START TO BRING DEWPOINTS UP WEDNESDAY NIGHT...AFTER ANY DRY AIR
ALOFT STOPS MIXING DOWN WITH THE LOSS OF DAYTIME HEATING. GIVEN THE
PROXIMITY TO THE RIDGE THINK ANY DEVELOPMENT WILL BE ISOLATED AT
BEST...SO WILL KEEP LOW POPS FOR NOW.
MODELS INDICATE THE RIDGE MAY SINK FAR ENOUGH SOUTH THAT SOME
DISTURBANCES ALOFT COULD TAKE A SWING AT US FRIDAY
AFTERNOON...HOWEVER THAT AREA WILL HAVE SLIGHTLY LOWER PRECIPITABLE
WATERS ACCORDING TO MODEL CONSENSUS...SO WILL KEEP POPS AT ISOLATED
LEVELS FOR NOW.
SATURDAY AND SUNDAY WE LOOK TO COOL BACK DOWN A LITTLE AS THE RIDGE
WILL TRY AGAIN TO REFOCUS OVER THE CENTRAL PLAINS. WITH MUCH HIGHER
PRECIPITABLE WATERS AND THE CHANCE FOR UPPER LEVEL DISTURBANCES TO
COME DOWN THE NORTHWEST FLOW ALOFT...WILL KEEP IN SCATTERED POPS FOR
THE WEEKEND...WHICH WOULD ALSO HELP TO KEEP TEMPS DOWN SOME.
&&
.AVIATION (00Z TAF ISSUANCE)...
DIURNAL PEAK OF SCATTERED THUNDERSTORMS IS OCCURRING ACROSS THE AREA
WITH PLENTY OF ASSISTANCE FROM THE MOIST AND UNSTABLE AIRMASS IN
PLACE AS WELL AS OUTFLOW BOUNDARIES PROVIDING THE NECESSARY LIFTING
MECHANISM TO GENERATE THESE STORMS. ISOLATED SEVERE STORMS REMAINS
POSSIBLE THROUGH ABOUT THE END OF THE CIVIL TWILIGHT PERIOD WITH
CONCERNS BEING TORRENTIAL DOWNPOURS AND WET MICROBURSTS OR OTHER
DAMAGING WINDS. THERE IS A CLUSTER OF SHOWERS AND STORMS NORTH AND
WEST OF CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA BUT HAS BEEN
WEAKENING AS IT APPROACHES. THEREFORE...WILL CONTINUE TO MONITOR
STORMS INTO THE OVERNIGHT PERIOD BUT APPEARS TO MINIMALLY IMPACT
AREA TERMINALS. WITH REGARD TO FOG/HAZE IN THE PRE-DAWN HOURS...IT
MAY BE POSSIBLE TO GET AT LEAST MVFR CONDITIONS NEAR FOG-PRONE SITES
SUCH AS BWG. IFR TO LIFR CONDITIONS ARE NOT LOOKING LIKELY AT THIS
POINT DUE TO THE CLOUD COVER AHEAD OF THE FRONTAL BOUNDARY BUT WILL
NEED TO BE MONITORED CLOSELY AS THE NIGHT PROGRESSES TO SEE IF
BREAKS IN THE CLOUDS YIELDS AN OPPORTUNITY FOR FOG DEVELOPMENT.
MONDAY...WEAK COOL FRONT WILL CONTINUE TO PUSH SOUTHWARD INTO THE
OHIO VALLEY. THIS WILL BE BRINGING ADDITIONAL CHANCES FOR SHOWERS
AND THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS.
AS SUCH...WILL BE CONTINUING WITH VCSH/VCTS MENTIONING UNTIL AMEND
OR UPGRADE TO A PARTICULAR TAF SITE FOR APPROACHING STORMS IS NEEDED
FOR LOWER VISIBILITY ISSUES.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING
FOR KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING
FOR INZ076>079-083-084-089>092.
&&
SHORT TERM........DK/11
LONG TERM.........RJS
AVIATION..........LG/ALHazardous weather outlook, Jul 24, 2:50 PM EST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT SUN JUL 24 2011
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250845-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
350 PM EDT SUN JUL 24 2011 /250 PM CDT SUN JUL 24 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS EVENING AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AHEAD OF AN APPROACHING
COLD FRONT. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL
RAINFALL...EXCESSIVE LIGHTNING...AND STRONG...POTENTIALLY DAMAGING
WINDS.
HEAT INDICES AROUND 105 ARE EXPECTED THROUGH EARLY EVENING. BE SURE
TO DRINK PLENTY OF WATER AND TAKE PLENTY OF BREAKS IF YOU PLAN TO BE
OUTDOORS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FRONTAL BOUNDARY WILL PASS THROUGH THE REGION ON MONDAY. THIS
FEATURE WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS ALONG WITH
IT. IN ADDITION TO TORRENTIAL DOWNPOURS AND EXCESSIVE
LIGHTNING...THE MOST INTENSE STORMS WILL BE CAPABLE OF STRONG GUSTY
WINDS.
HEAT INDICES COULD TOP OUT ABOVE 100 DEGREES AGAIN...MAINLY ALONG
AND WEST OF THE INTERSTATE 65 CORRIDOR THURSDAY TO SATURDAY. IN
ADDITION TO THE HEAT...ISOLATED TO SCATTERED STORMS ARE EXPECTED
EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
11/RJS
In the hours before
Special weather statement, Jul 24, 4:20 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 PM EDT SUN JUL 24 2011
KYZ026-242145-
OHIO-
420 PM CDT SUN JUL 24 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND GUSTY WINDS...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARTFORD...AND MOVING EAST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35
TO 40 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARTFORD...
SUNNYDALE...
JINGO AND HORTON...
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77...AND THE NATCHER PARKWAY BETWEEN MILE
MARKERS 41 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3739 8705 3762 8694 3757 8663 3756 8663
3755 8667 3753 8666 3748 8664 3736 8666
3734 8671
TIME...MOT...LOC 2120Z 277DEG 4KT 3747 8686
ALSpecial weather statement, Jul 24, 4:22 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM CDT SUN JUL 24 2011
KYZ049-242145-
CLARK-
522 PM EDT SUN JUL 24 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND GUSTY WINDS...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WINCHESTER...AND MOVING EAST
AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35
TO 40 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WINCHESTER...
MINA...
TRAPP...
RIGHTANGLE AND RABBIT TOWN...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3791 8399 3783 8400 3784 8405 3782 8407
3782 8409 3786 8409 3786 8416 3788 8418
3787 8420 3790 8427 3792 8427 3791 8429
3792 8432 3809 8418 3803 8402 3794 8396
TIME...MOT...LOC 2122Z 286DEG 5KT 3791 8407
ALSpecial weather statement, Jul 24, 4:47 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
547 PM EDT SUN JUL 24 2011
KYZ046-047-055-242215-
BOYLE-MERCER-WASHINGTON-
547 PM EDT SUN JUL 24 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF SPRINGFIELD...AND MOVING EAST AT
10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH
ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARRODSBURG...
POTTSVILLE...
CORNISHVILLE...
STEWART...
DIXVILLE AND NEVADA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3757 8489 3762 8504 3763 8504 3763 8507
3767 8520 3784 8513 3779 8481
TIME...MOT...LOC 2147Z 286DEG 7KT 3773 8506
ALSpecial weather statement, Jul 24, 4:48 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM EDT SUN JUL 24 2011
KYZ026-027-242215-
GRAYSON-OHIO-
448 PM CDT SUN JUL 24 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES EAST OF HARTFORD...AND MOVING EAST AT 5
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF UP TO TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35 TO
40 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JUGVILLE AND YEAMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3761 8669 3760 8662 3757 8660 3759 8657
3756 8641 3737 8650 3739 8660 3739 8662
3744 8677
TIME...MOT...LOC 2148Z 290DEG 3KT 3750 8662
ALSpecial weather statement, Jul 24, 4:58 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT SUN JUL 24 2011
KYZ030-242230-
JEFFERSON-
558 PM EDT SUN JUL 24 2011
...HEAVY THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND GUSTY WINDS...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY THUNDERSTORMS NEAR ST. MATTHEWS...AND MOVING EAST AT 5 MPH.
OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES OF AROUND
TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ST. MATTHEWS...
LYNDON...
JEFFERSONTOWN...
ANCHORAGE...
MIDDLETOWN...
LYNDON AND JEFFERSONTOWN...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8...AND INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 1 AND 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3817 8548 3819 8573 3827 8574 3829 8569
3830 8551
TIME...MOT...LOC 2157Z 272DEG 2KT 3824 8563
ALSpecial weather statement, Jul 24, 6:06 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EDT SUN JUL 24 2011
KYZ028-045-046-053-054-242330-
HARDIN-LARUE-MARION-NELSON-WASHINGTON-
706 PM EDT SUN JUL 24 2011
...SLOW-MOVING THUNDERSTORMS AFFECTING HARDIN...LARUE...MARION...
NELSON AND WASHINGTON COUNTIES...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY THUNDERSTORMS ALONG A LINE EXTENDING FROM ELIZABETHTOWN...TO
11 MILES EAST OF SPRINGFIELD...AND MOVING SOUTHEAST AT 5 MPH.
OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL TOTALS OF
AROUND ONE INCH PER HALF HOUR...AND GUSTY WINDS OF AROUND 30 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SPRINGFIELD...
ELIZABETHTOWN...
RINELTOWN AND TEXAS...
TUNNEL HILLS AND INDIAN HILLS...
GANDERTOWN...
BLUE GAP AND HOLY CROSS...
THESE STORMS WILL AFFECT I-65 IN KENTUCKY BETWEEN MILE MARKERS 91
AND 94...THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS
136 AND 137...AND THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10 AND
1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3780 8599 3772 8503 3758 8503 3757 8504
3769 8600
TIME...MOT...LOC 2305Z 300DEG 5KT 3775 8584 3765 8503
ALHeavy Rain, Hardin
- When
- July 24, 6:15 PM EST to 7:45 PM EST
- Where
- Hardin County, 2.07 mi N of Franklin Xrds to 2.09 mi N of Franklin Xrds
- Reported by
- Mesonet
- Coordinates
- 37.700, -86.020
A Kentucky Mesonet site measured 3.43 inches of rain in 90 minutes.
Flash Flood, Hardin
- When
- July 24, 7:14 PM EST
- Where
- Hardin County, 5 mi N of Elizabeth Town to 1.37 mi NNW of Crest
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.772, -85.870
Local emergency management reported that several fishermen were swept away by rapidly rising water. No injuries were reported.
Flash Flood, Hardin
- When
- July 24, 7:35 PM EST
- Where
- Hardin County, Rineyville to 0.08 mi ENE of Rineyville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.750, -85.970
A HAM radio operator reported two feet of water flooding the intersection of State Highways 220 and 1600 in Rineyville.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, July 24, 20111 death · 1 injured · $65,000 · 65 kt wind · 7 events
- Damaging Winds and Heavy Rain in Nebraska, July 24 to 25, 2011$255,000 · 61 kt wind · 12 events
- Damaging Winds in New Jersey, July 24, 2011$350,000 · 65 kt wind · 3 events
- Flash Flooding and Damaging Wind in West Virginia, July 24, 20111 injured · $123,000 · 4 events
- Damaging Winds in Kansas, July 24, 2011$135,000 · 52 kt wind · 3 events
- Damaging Winds in Iowa, July 24, 2011$79,000 · 70 kt wind · 9 events
- Flash Flooding and Damaging Winds in Ohio, July 24, 2011$69,000 · 52 kt wind · 9 events
- Flash Flooding and Lightning Strike in Colorado, July 24, 20115 injured · 3 events
- Flash Flood and Damaging Winds in North Carolina, July 24, 2011$35,000 · 50 kt wind · 13 events
- Tornadoes and Hail in Minnesota, July 24, 2011EF1 · 12 events
- Damaging Wind and Heavy Rain in Illinois, July 24, 2011$40,000 · 50 kt wind · 2 events
- Damaging Wind in Indiana, July 24, 2011$40,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317995, 317992, 317994.